Alert archive / Washington / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Aug 1, 2013, 2:31 PM PDT for Yakima County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 2:31 PM PDT (21:31 UTC)
- Expired
- Aug 1, 2013, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 139 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WGUS56 KPDT 012131 FFWPDT WAC077-020030- /O.NEW.KPDT.FF.W.0004.130801T2131Z-130802T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 231 PM PDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON... * UNTIL 530 PM PDT * AT 222 PM PDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS LOCATED ALONG THE MOUNTAINS NEAR SATUS PASS. ESTIMATES FROM THE RADAR INDICATE THAT NEARLY 2 INCHES OF RAIN MAY HAVE FALLEN IN THE HEADWATERS OF YATAMA CREEK AND NEARLY INCH AT THE HEADWATERS OF SPRING CREEK AND SECTION CREEK AS WELL AS OTHER CREEKS IN THIS AREA. THESE CREEKS WILL DRAIN INTO SATUS CREEK...PEOPLE ALONG SATUS CREEK SHOULD BE ALERT FOR RAPIDLY RISING WATER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4633 12073 4631 12017 4605 12000 4605 12077 $$ ML/DC
1 follow-up statement
964 WGUS76 KPDT 020025 FFSPDT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 525 PM PDT THU AUG 1 2013 WAC077-020032- /O.EXP.KPDT.FF.W.0004.000000T0000Z-130802T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAKIMA WA- 525 PM PDT THU AUG 1 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR SOUTH CENTRAL YAKIMA COUNTY... THUNDERSTORMS OVER SOUTH CENTRAL YAKIMA COUNTY HAVE ENDED. SOME RUNOFF FROM THE HEAVY RAINS COULD CONTINUE TO IMPACT DRY CREEK...SATUS CREEK AND MULE DRY CREEK THROUGH THIS EVENING. LAT...LON 4633 12073 4631 12017 4605 12000 4605 12077 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:25 PM PDT, 6 minutes earlier.
Area forecast discussion, Aug 1, 2:25 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
225 PM PDT THU AUG 1 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER LEVEL LOW PRESSURE WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST
AREA THIS EVENING AND OVERNIGHT AS IT MOVES INLAND. THE MAIN AREA OF
INSTABILITY AND PRECIPITATION WILL BEGIN TO LIFT NORTH AND EAST BY
THIS EVENING AND OVERNIGHT AND CONTINUE INTO FRIDAY. THE LOW WILL
SPLIT IN TWO WITH A PIECE MOVING OFF TOWARDS MONTANA AND THE OTHER
MOVING BACK OFF THE COAST. THIS WILL EVENTUALLY AID IN THE
REBUILDING OF A RIDGE OF HIGH PRESSURE OVER THE REGION ON SATURDAY
AND SUNDAY FOR A RETURN OF HOT DRY WEATHER. COULD BE A FEW LINGERING
SHOWERS OVER THE FAR EASTERN MOUNTAINS SATURDAY AND NEAR THE
WASHINGTON CASCADES OTHERWISE DRY ACROSS THE FORECAST AREA AND
WARMER HEADING INTO SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. A LONG WAVE TROUGH
REMAINS OVER THE PACNW INTO THE BEGINNING OF NEXT WEEK. WHILE MUCH
OF THE MOISTURE IS NORTH OF THE AREA...SOME MID AND HIGH LEVEL
CLOUDS SHOULD REMAIN OVER THE REGION. DESPITE THE POSSIBILITY OF
SOME BUILD UPS OVER THE SOUTHERN OREGON CASCADES...A RIDGE OF HIGH
PRESSURE DEVELOPS INTO OUR AREA AROUND TUESDAY AND THE DRY
CONDITIONS SHOULD PERSIST INTO WEDNESDAY. AFTERNOON TEMPERATURES
SHOULD REMAIN NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION...00Z TAFS...A LOW PRESSURE SYSTEM WILL REMAIN NEARLY
STATIONARY OVER THE AREA. CLOUDS...SHOWERS...AND THUNDERSTORMS WILL
PERSIST FOR THE NEXT 24 HOURS THAT COULD PRODUCE VARIABLE WIND GUSTS
TO 30 KTS IN AND NEAR STORMS. LCL MVFR CEILINGS AND VSBY COULD OCCUR
IN AND NEAR THE SHOWERS AND STORMS FOR THE NEXT 24 HOURS FOR ALL TAF
SITES.
&&
.FIRE WEATHER...FUELS REMAIN DRY ACROSS THE AREA. THE POTENTIAL FOR
SCATTERED THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING WILL CONTINUE
INTO THIS EVENING AS AN UPPER LOW MOVES INTO THE AREA WITH A STRONG
JET SWINGING ACROSS SOUTHEAST OREGON. THESE STORMS HAVE BEEN
PRODUCING .15 TO .50 INCHES OF RAIN UNDER THEIR CORES. THIS PRECIP
WILL OFFSET SOME OF THE LIGHTNING STRIKES, BUT NOT ALL OF THEM. THUS
CRITICAL FIRE WEATHER CONDITIONS REMAIN. AN INTRUSION OF MARINE AIR
INTO ZONES 609, 610 AND 611 MAY LIMIT STORM COVERAGE LATE THIS
AFTERNOON AND THIS EVENING. FOR NOW WILL CONTINUE THE RED FLAG
WARNINGS IN THESE THREE ZONES AS INCREASING CASCADE GAP WINDS COULD
QUICKLY PUSH STARTS CAUSED BY THESE LIMITED COVERAGE STORMS. ALL
OTHER RED FLAG WARNINGS WILL CONTINUE INTO THE EVENING AS WELL. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 77 55 83 / 60 20 20 10
ALW 63 79 56 85 / 60 30 20 10
PSC 61 81 59 85 / 50 30 20 10
YKM 61 79 59 83 / 40 30 20 20
HRI 61 80 59 86 / 50 20 20 10
ELN 59 75 57 82 / 40 30 30 20
RDM 53 77 47 82 / 20 20 10 10
LGD 59 77 54 81 / 60 30 20 20
GCD 52 79 50 83 / 40 20 10 10
DLS 64 80 61 86 / 20 20 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
ORZ041-042-044-049-050-502-503-505>509.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
WAZ024-026>030-520-521.
&&
THREAT INDEX
FRIDAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/97/97Hazardous weather outlook, Aug 1, 4:45 AM PDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 445 AM PDT THU AUG 1 2013 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 021145- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 445 AM PDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A SOUTHERLY FLOW AHEAD OF AN UPPER LEVEL TROUGH OFF THE COAST WILL BRING INCREASING MID LEVEL MOISTURE AND INSTABILITY INTO EASTERN OREGON AND SOUTHEAST WASHINGTON TODAY AND TONIGHT. THIS WILL RESULT IN THUNDERSTORMS THROUGHOUT THE FORECAST AREA TODAY AND TONIGHT. SOME STORMS COULD BECOME STRONG AND POSSIBLY EVEN A SEVERE THUNDERSTORM. THESE STORMS WILL ALSO CREATE ABUNDANT LIGHTNING AFTER A PROLONGED DRY PERIOD. AS A RESULT A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE FIRE WEATHER DISTRICT TODAY THROUGH THIS EVENING UNTIL 11 PM. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UPPER TROUGH WILL LINGER THROUGH SATURDAY KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY IN NORTHERN AND NORTHEAST AREAS OF THE FORECAST AREA...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. AN UPPER RIDGE WILL BUILD INTO THE PACIFIC NORTHWEST WITH DRIER AND MORE STABLE AIR WHICH WILL RESULT IN A WARMING TREND THAT WILL BEGIN ON SUNDAY AND CONTINUE INTO NEXT WEEK.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:26 PM PDT | Flash Flood Warning | PDT | Yakima | 2 hr |
| Aug 1, 4:04 PM PDT | Flash Flood Warning | PDT | Benton, Yakima | 3 hr |
Nearby
Flash Flood Warnings in Washington, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.